Jump to content

possible serotonin sensitivity, anyone experienced this?


Recommended Posts

I took zoloft/sertraline on and off for about 8 years. I would feel better, think I was cured, and take myself off the meds, only to realize how stupid I was to take myself off them, and then I would go back on. The adjustment period was fairly easy going on the meds, a little spacey, a little queasy for a week or two, an increase in anxiety, then it was fine.

The problem started when I tried to re-start zoloft the last time. I started with 12.5 mg, which is half of the smallest dose it comes in, and within 30 minutes I was having a panic attack, feeling incredibly spacey, and nauseous. I waited a week or so, and tried it again. Same thing, only worse. I had awful intestinal cramping, nausea, massive anxiety, and visual disturbances. Things would look blurry around the edges, and the outlines would waver. My counselor's face was blurry and her neck was spontaneously elongating. It was really disturbing.

I didn't take anymore of the zoloft, and when I managed to see a psych, she said it sounded like my body was not tolerating serotonin well, and no meds for me that increase serotonin in the system for now. My problem is, I feel like I really need an antidepressant. I didn't realize how much more functional I was on the meds until I went off them. Each time. It's like I had a selective memory or something, and thought each time I went off the meds would be different.

Has anyone had this issue, or similar? What did you do, or what did your doctor/psych do? My main problem is anxiety. I think if I had a better handle on my anxiety, the depression would be manageable. I am on hydroxyzine, which helps some, but I still have unmanageable anxiety.

Link to comment
Share on other sites

Did the pdoc put you on anything else? I see hydroxyzine hcl in your sig (Vistaril) which just doesn't work for some people. It never worked for me at all.

I would work on staying med compliant this time. Do what your pdoc says. Keep taking your meds and never take yourself off them. You have already seen what messing with your own meds can do to you. Ask your pdoc what can be done for your depression and anxiety. There are alternatives to SSRI's.

Good luck.

Link to comment
Share on other sites

Did the pdoc put you on anything else? I see hydroxyzine hcl in your sig (Vistaril) which just doesn't work for some people. It never worked for me at all.

I would work on staying med compliant this time. Do what your pdoc says. Keep taking your meds and never take yourself off them. You have already seen what messing with your own meds can do to you. Ask your pdoc what can be done for your depression and anxiety. There are alternatives to SSRI's.

Good luck.

The psych first tried me on gabapentin, and I did not react well. I took a quarter of a 100mg dose, and felt very drunk and vertigo-ish all day and night. I am sensitive to meds, and have been reacting weirdly to some meds recently. Psych told me I didn't have to take anymore, as she thought that was an extreme reaction to such a small amount. Then she put me on hydroxyzine, which I had been on before, and it helps some, but not as much as I would like. I am nowhere near the maximum dose, so I will probably increase and see if that helps more.

Link to comment
Share on other sites

I hope you can talk to your pdoc about this, and see what he suggests. Beta blockers can sometimes help with anxiety as well.

I will ask the psych about beta blockers, I think that is one that she has considered for me. Thanks.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...